Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 391, NWS Tulsa, OK

November 24, 2020Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 24, 2020, 10:23 PM CST for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2020, 10:23 PM CST (04:23 UTC)
Expired
Nov 24, 2020, 11:15 PM CST
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 8:29 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 643 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
643 m²/s²
0-3 km storm-relative helicity
677 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS54 KTSA 250423
SVRTSA
ARC033-047-131-250515-
/O.NEW.KTSA.SV.W.0391.201125T0423Z-201125T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1023 PM CST Tue Nov 24 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Franklin County in west central Arkansas...
  Southeastern Crawford County in northwestern Arkansas...
  Central Sebastian County in west central Arkansas...

* Until 1115 PM CST.

* At 1022 PM CST, severe thunderstorms were located along a line
  extending from 5 miles south of Alma to 2 miles north of Burnville
  to 4 miles southeast of Hartford, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Van Buren...                      Ozark...
  Charleston...                     Greenwood...
  Alma...                           Barling...
  Lavaca...                         Mulberry...
  Dyer...                           Altus...
  Huntington...                     Branch...
  Denning...                        Wiederkehr Village...
  Bloomer...                        Washburn...
  Burnville...                      Fort Chaffee...
  Kibler...                         Central City...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 6 and 11, between
mile markers 13 and 19, and between mile markers 22 and 42.
 Interstate 540 between mile markers 1 and 2.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9441 3521 9424 3546 9434
      3562 9370
TIME...MOT...LOC 0422Z 258DEG 39KT 3540 9425 3522 9418 3497 9435 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
264 
WWUS54 KTSA 250443
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1043 PM CST Tue Nov 24 2020

ARC033-131-250453-
/O.CAN.KTSA.SV.W.0391.000000T0000Z-201125T0515Z/
Crawford AR-Sebastian AR-
1043 PM CST Tue Nov 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9406 3525 9407
      3553 9402 3562 9370
TIME...MOT...LOC 0443Z 257DEG 39KT 3552 9399 3526 9393 3501 9410 

$$

ARC047-250515-
/O.CON.KTSA.SV.W.0391.000000T0000Z-201125T0515Z/
Franklin AR-
1043 PM CST Tue Nov 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR CENTRAL FRANKLIN COUNTY...

At 1043 PM CST, severe thunderstorms were located along a line
extending from 3 miles northeast of Mulberry to 3 miles southeast of
Branch to 6 miles south of Echo, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Ozark...                          Charleston...
Altus...                          Branch...
Denning...                        Wiederkehr Village...
Etna...                           Alix...
Watalula...                       Meg...
Toney...                          Peter Pender...
Vesta...                          Cecil...
Cravens...                        Lonelm...

This includes Interstate 40 in Arkansas between mile markers 25 and
42.
 
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9406 3525 9407
      3553 9402 3562 9370
TIME...MOT...LOC 0443Z 257DEG 39KT 3552 9399 3526 9393 3501 9410 

HAIL...1.00IN
WIND...60MPH
 
$$
302 
WWUS54 KTSA 250502
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1102 PM CST Tue Nov 24 2020

ARC047-250515-
/O.CON.KTSA.SV.W.0391.000000T0000Z-201125T0515Z/
Franklin AR-
1102 PM CST Tue Nov 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN FRANKLIN COUNTY...

At 1102 PM CST, severe thunderstorms were located along a line
extending from 7 miles southeast of Cass to 4 miles northwest of
Subiaco to 3 miles southwest of Magazine, moving east at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Etna...                           Alix...
Watalula...                       

This includes Interstate 40 in Arkansas between mile markers 35 and
42.
 
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9388 3543 9387 3558 9384 3562 9370
TIME...MOT...LOC 0502Z 247DEG 40KT 3562 9372 3536 9367 3511 9383 

HAIL...0.88IN
WIND...60MPH
 
$$
743 
WWUS54 KTSA 250515
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1115 PM CST Tue Nov 24 2020

ARC047-250525-
/O.EXP.KTSA.SV.W.0391.000000T0000Z-201125T0515Z/
Franklin AR-
1115 PM CST Tue Nov 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9388 3543 9387 3558 9384 3562 9370
TIME...MOT...LOC 0515Z 258DEG 39KT 3565 9356 3539 9351 3514 9367 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 9:24 PM CST, 59 minutes earlier.

Area forecast discussion, Nov 24, 9:24 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
924 PM CST Tue Nov 24 2020

...UPDATE...

.DISCUSSION...
The expected line of strong to severe thunderstorms continues to
move eastward into far eastern Oklahoma and western Arkansas, with
the severe focus on areas along and south of I-40 where the
greatest instability is located. This line should transition east
of the forecast area midnight or shortly thereafter, with low
chances for wraparound showers to move into areas along the Kansas
and Missouri borders early Wednesday morning. The inherited
forecast had this scenario depicted well, and updates focused on
increasing the resolution of the timing of the ongoing line.
Expect additional updates this evening to clean up things behind
the line as it moves eastward.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
Hazardous weather outlook, Nov 24, 9:08 PM CST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
908 PM CST Tue Nov 24 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
908 PM CST Tue Nov 24 2020

...SEVERE THUNDERSTORM POTENTIAL CONTINUES INTO EARLY WEDNESDAY
MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing through 1 AM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...East of Highway 69.
	ONSET...Ongoing through 1 AM.

DISCUSSION...
A line of strong to severe thunderstorms is ongoing across parts
of eastern Oklahoma late this evening and will continue to push
eastward across western Arkansas through 1 AM. The greatest chance
of severe weather exists in southeast Oklahoma and west central
Arkansas, although isolated severe weather could also occur
farther north in far northwest Arkansas and the remainder of far
eastern Oklahoma. Hail to the size of ping pong balls and damaging
winds to 70 mph will be the primary threats, although there is
nonzero potential for a brief tornado.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY AND THURSDAY...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty winds will continue into Wednesday and Thursday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 24, 8:42 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
842 PM CST Tue Nov 24 2020

OKZ067-068-070-250315-
Muskogee OK-Cherokee OK-Wagoner OK-
842 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...CHEROKEE
AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 915 PM CST...

At 842 PM CST, strong thunderstorms were located along a line
extending from 2 miles northeast of Tullahassee to near Oktaha.
Movement was northeast at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Fort Gibson...                    Okay...
Hulbert...                        Oktaha...
Oaks...                           Braggs...
Tullahassee...                    Eldon...
Pumpkin Center...                 Cookson...
Cherokee Landing State Park...    Scraper...
Sequoyah State Park...            Keefeton...
Summit...                         Lost City...

LAT...LON 3612 9480 3605 9480 3569 9491 3555 9551
      3555 9557 3590 9546 3616 9488 3616 9485
TIME...MOT...LOC 0242Z 244DEG 51KT 3586 9540 3560 9549
Special weather statement, Nov 24, 8:44 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 PM CST Tue Nov 24 2020

OKZ049-073-075-076-250330-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
844 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...LATIMER...WEST
CENTRAL LE FLORE AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 930 PM
CST...

At 844 PM CST, strong thunderstorms were located along a line
extending from 4 miles east of Alderson to 9 miles north of Boswell.
Movement was east at 55 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Wilburton...                      Antlers...
Clayton...                        Hartshorne...
Talihina...                       Red Oak...
Rattan...                         Albion...
Snow...                           Higgins...
Tuskahoma...                      Stanley...
Kiamichi...                       Kellond...
Clayton Lake State Park...        Damon...
Bengal...                         Yanush...
Robbers Cave State Park...        Moyers...

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southeastern Oklahoma.

LAT...LON 3450 9578 3451 9567 3459 9567 3460 9577
      3493 9566 3506 9503 3506 9493 3508 9492
      3451 9500 3450 9505 3425 9505 3424 9515
      3417 9515 3416 9578
TIME...MOT...LOC 0244Z 262DEG 49KT 3490 9562 3417 9589
Local storm report, Nov 24, 8:55 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CST TUE NOV 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             ARPELAR                 34.94N 95.97W
11/24/2020  E1.75 INCH       PITTSBURG          OK   PUBLIC

            PHOTO SEEN VIA FACEBOOK

&&

KAH
Special weather statement, Nov 24, 9:17 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CST Tue Nov 24 2020

ARZ010-019-029-OKZ049-053-068-069-072-074>076-250415-
Sebastian AR-Washington AR-Crawford AR-Haskell OK-Adair OK-
Choctaw OK-Latimer OK-Sequoyah OK-Cherokee OK-Pushmataha OK-
Le Flore OK-
917 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...WESTERN
SEBASTIAN...SOUTH CENTRAL WASHINGTON...EASTERN HASKELL...CENTRAL
PUSHMATAHA...SEQUOYAH...EASTERN LATIMER...SOUTHERN ADAIR...CHOCTAW...
LE FLORE AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1015 PM CST...

At 916 PM CST, strong thunderstorms were located along a line
extending from near Lake Tenkiller State Park to 3 miles east of
Lequire to near Clayton Lake State Park to 9 miles southeast of
Boswell. Movement was east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Hugo...                           Cedarville...
Natural Dam...                    Barling...
Pocola...                         Muldrow...
Heavener...                       Roland...
Spiro...                          Arkoma...
Vian...                           Panama...
Talihina...                       Wister...
Hackett...                        Howe...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 9.
 Interstate 40 in Oklahoma between mile markers 291 and 328.
 Interstate 540 between mile markers 1 and 14.

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
      3388 9584 3452 9534 3506 9510 3563 9505
      3587 9423 3533 9429 3495 9440 3493 9445
      3472 9447 3451 9462 3450 9505 3425 9505
      3424 9515 3394 9516 3396 9523 3387 9529
TIME...MOT...LOC 0316Z 248DEG 41KT 3562 9501 3509 9504 3455 9528 3391
9579
Local storm report, Nov 24, 9:56 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
956 PM CST TUE NOV 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     MCALESTER               34.93N 95.77W
11/24/2020                   PITTSBURG          OK   EMERGENCY MNGR

            METAL AWNING DESTROYED. ALSO RELAYED NUMEROUS LARGE HAIL
            REPORTS ACROSS THE COUNTY WITH THE LARGEST STONES GOLF
            BALL SIZED.

&&

KAH
Local storm report, Nov 24, 10:20 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CST TUE NOV 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     1 ESE QUINTON           35.12N 95.35W
11/24/2020                   PITTSBURG          OK   PUBLIC

            TREES AND POWER LINES DOWN EAST OF QUINTON ALONG MUSTANG
            ROAD. PUBLIC REPORT RELAYED VIA SOCIAL MEDIA.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 8:39 PM CSTSevere Thunderstorm WarningTSABenton51 min
Nov 24, 9:48 PM CSTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian42 min
Nov 24, 9:53 PM CSTTornado WarningTSACrawford, Sebastian19 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.